Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 20, 2007, 4:32 AM MDT for 6 counties in New Mexico. It took effect at Apr 20, 2007, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2007, 4:32 AM MDT (10:32 UTC)
- In effect from
- Apr 20, 2007, 1:00 PM MDT
- Expired
- Apr 20, 2007, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM
The radar
The Albuquerque radar (KABX), 89 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4151 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 201032 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 432 AM MDT FRI APR 20 2007 ...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND EARLY EVENING FOR THE NORTHWEST AND WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES... .DISCUSSION... STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED FRIDAY AFTERNOON AND EARLY EVENING ACROSS MUCH OF THE FORECAST AREA. THE NORTHWEST AND WEST CENTRAL HIGHLANDS WILL HAVE THE MOST POTENT COMBINATION OF LOW HUMIDITY AND STRONG WINDS FOR THE MAJORITY OF FRIDAY AFTERNOON AND EARLY EVENING. THE RED FLAG AREA IS ALONG AND SOUTH OF INTERSTATE 40 TO THE SAN MATEO MOUNTAINS SOUTH OF MAGDALENA AND INTO THE NORTHERN GILA REGION OF CATRON COUNTY...AND EAST TO THE BERNALILLO CIBOLA COUNTY LINE. BECAUSE THERE IS STILL SOME LIMITED SNOW COVER ABOVE 8500 FEET THROUGHOUT THIS REGION...THE FIRE THREAT WILL BE GREATER AT THE LOWER ELEVATIONS. AREAS ALONG AND EAST OF THE EAST SLOPES OF THE SANDIA MANZANO MOUNTAINS AND SANGRE DE CRISTO MOUNTAINS WILL LIKELY EXPERIENCE 1 TO 3 HOURS OF RED FLAG CONDITIONS LATER TODAY. SIMILAR CONDITIONS ARE EXPECTED IN THE FAR NORTHEAST AS WELL. NMZ105-109-210200- /O.UPG.KABQ.FW.A.0010.070420T1900Z-070421T0200Z/ /O.NEW.KABQ.FW.W.0014.070420T1900Z-070421T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 432 AM MDT FRI APR 20 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 20, 2:47 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 20, 2:47 AM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 AM MDT FRI APR 20 2007 .DISCUSSION...STRONG UPR LVL LOW PRESSURE SYSTEM WILL CONTINUE TO DIG SOUTH ALONG THE CA COAST...RESULTING IN ANOTHER DAY OF STRONG GUSTY WINDS ACROSS A LARGE PORTION OF THE STATE. RH VALUES WILL BE LOW ENOUGH FOR A RED FLAG WARNING THIS AFTERNOON FOR THE WEST CENTRAL AND SOUTHWEST MOUNTAINS. RED FLAG CRITERIA COULD BE MEET FOR A FEW HOURS ACROSS THE MIDDLE RIO GRANDE VALLEY...THE SANDIA MANZANO MOUNTAINS...AND THE NORTHEAST HIGHLANDS BUT AT THIS TIME DO NOT FEEL THAT TIMEFRAME WILL BE LONG ENOUGH TO WARRANT RED FLAG WARNING. UPR LVL SYSTEM BEGINS TO SWING EAST ACROSS SOUTHERN ARIZONA OVERNIGHT TONIGHT RESULTING IN ISOLATED SHOWERS ACROSS THE WESTERN HALF OF THE STATE OVERNIGHT. AS SYSTEM TRAVERSES THE STATE ON SATURDAY...AREA WILL SEE AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY. THE FAR EASTERN PLAINS ALONG THE TEXAS STATE LINE WILL SEE SOME ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS SATURDAY AFTERNOON AND EVENING. THE FIRST SYSTEM WILL BE A QUICK SYSTEM AND EXIT THE STATE SAT EVENING. ANOTHER SYSTEM WILL FOLLOW ON THE HEELS OF THIS FIRST SYSTEM BRINGING UNSETTLED WEATHER PATTERN TO NEW MEXICO FOR THE FIRST HALF OF THE NEW WORK WEEK. CURRENT MODELS HAVE SYSTEM INTENSIFYING AND DEEPENING OVER THE STATE CAUSING IT TO SLOW ITS FORWARD MOVEMENT. IT WILL BECOME A FAIRLY STRONG SYSTEM BY THE TIME IT EXITS THE STATE ON WEDNESDAY AFTERNOON. AT THIS TIME NO CHANGES TO THE CURRENT FORECAST FOR EARLY NEXT WEEK. MODELS ARE BEGINNING TO VARY A LITTLE ON TIMING SO HAVE DECIDED TO KEEP THE MID RANGE AND EXTENDED FORECAST AS IS UNTIL WE SEE A LITTLE MORE CONSISTENCY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 70 42 59 32 / 0 20 50 10 GALLUP.......................... 66 34 53 23 / 0 30 40 5 GRANTS.......................... 69 38 59 26 / 0 20 40 5 GLENWOOD........................ 72 44 61 37 / 0 20 40 0 CHAMA........................... 60 28 47 20 / 0 20 50 10 LOS ALAMOS...................... 67 34 56 24 / 0 10 50 10 RED RIVER....................... 50 29 35 22 / 0 10 50 20 TAOS............................ 67 35 53 24 / 0 10 50 10 SANTA FE........................ 69 35 56 26 / 0 10 50 10 SANTA FE AIRPORT................ 71 40 59 32 / 0 10 40 10 ESPANOLA........................ 74 43 62 34 / 0 10 50 10 ALBUQUERQUE HEIGHTS............. 75 46 66 41 / 0 10 40 5 ALBUQUERQUE VALLEY.............. 76 47 67 41 / 0 10 40 5 ALBUQUERQUE FOOTHILLS........... 74 45 65 38 / 0 10 40 5 ALBUQUERQUE WEST MESA........... 75 45 65 40 / 0 10 40 5 SOCORRO......................... 77 48 68 41 / 0 10 30 0 SANDIA PARK/CEDAR CREST......... 70 40 59 35 / 0 10 40 5 MORIARTY/ESTANCIA............... 72 42 61 34 / 0 5 30 5 CARRIZOZO....................... 74 46 65 39 / 0 5 20 0 RUIDOSO......................... 65 43 56 38 / 0 5 20 0 RATON........................... 73 37 60 29 / 5 5 30 20 LAS VEGAS....................... 69 37 56 31 / 0 5 40 10 ROY............................. 74 44 61 40 / 0 5 30 20 CLAYTON......................... 77 46 66 40 / 5 5 30 30 SANTA ROSA...................... 80 47 69 44 / 0 5 30 10 TUCUMCARI....................... 81 50 73 43 / 5 5 20 20 FORT SUMNER..................... 83 49 73 43 / 0 5 20 20 CLOVIS.......................... 82 51 76 44 / 5 5 20 20 PORTALES........................ 83 50 76 44 / 5 5 20 20 ROSWELL......................... 84 50 77 47 / 5 5 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ105-109. && 16
Hazardous weather outlook, Apr 19, 5:29 AM MDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 529 AM MDT THU APR 19 2007 NMZ001>021-026-201200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 529 AM MDT THU APR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FOR THE SANDIA...MANZANO...AND GALLINAS MOUNTAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING ACROSS THE FAR EASTERN PLAINS ALONG THE TEXAS STATE LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON AND EVENING. 16
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.